# SDR 95ZZZX6924

- Difficulty date: November 2, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N694CB
- Make and model: Piper PA-44-180
- Aircraft serial: 447995305
- System (JASC): 7160 · Engine Air Intake System
- Part: Air Box Assy
- Part number: 8624531
- Condition: Grommet Missing
- Location: Flapper Valve
- Part time: 994 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE FLAPPER VALVE ON THE PA44180 AIR BOX PIVOTS ON TWO COMBINATION RUBBER GROMMET/NYLON BUSHINGS (MS35189).  DURING A 100-HOUR INSPECTION, THIS GROMMET/BUSHNG COMBINATION WAS FOUND MISSING FROM THE BOTTOM OF THE ASSY LEAVING A GAPPING HOLE IN THE BOTTOM OF THE AIR BOX THROUGH WHICH UNFILTERED AIR COULD PASS.  IN ADDITION, THE ABSENCE OF THE GROMMET REVEALED THE FLAPPER VALVE SHAFT HAD WORN TO ONE-HALF ITS ORIGINAL DIAMETER.
